Gilenya User Reviews

Gilenya - User Reviews

Gilenya User Reviews

Now you can gain knowledge and insight about a drug treatment with Patient Discussions.

Here is a collection of user reviews for the medication Gilenya sorted by most helpful. Patient Discussions FAQs


Comment from: 25-34 on Treatment for 1-6 months (Patient) Published: January 11

I have relapsing/remitting MS and I have been on Gilenya for almost a month now. The required 6 hour doctor visit for your first dose was actually not that bad. There were a few of us and Novartis provided breakfast and lunch. I had no side affects during that time, however, on the drive home I started getting tunnel vision and feeling faint. I had to pull over a couple of times. So from that experience if you can get someone to drive you home DO IT! Before starting the drug I had numbness on the side of my stomach, now it is gone. Could just be a coincidence as my symptoms come and go with my stress level.

Related Reading: Gilenya | stress

Comment from: jtajima, 25-34 on Treatment for less than 1 month (Patient) Published: March 20

I was extremely sensitive to the side effects of the other MS medications. Gilenya is by far the best! I only get slight headaches and slight muscle tension but nothing like I had with Beta-Seron, Rebif, or Copaxone. I feel 100% better on this drug compared to the 3 previously mentioned. My eyes are slightly more sensitive to light but I have not experienced any other symptoms.

Related Reading: Rebif | Copaxone

Comment from: @KatoKente, 25-34 on Treatment for 1-6 months (Patient) Published: April 06

I started taking these meds about 2 months ago...at first i had mild diarrhea for 2 weeks on and off...then about 1-2 migrains a week for about 3 weeks (imitrex knocked them out tho), now I'm experiencing muscle tightness when i wake up in the morning...not sure if thats a side effect or my regular MS...i was diagnosed in 2006 and used copaxone for 4 -5 years, got tired of the bruises and painful injections...didnt take anything else until they made this pill...all in all...super satisfied :-) any direct questions feel free to contact my twitter

Related Reading: diarrhea | imitrex | bruises

Comment from: Awt, 45-54 (Patient) Published: April 01

After 12 years of injection site lumps and pain, this is pure heaven. I actually cried when my dr told me that a pill form was available. And then to have no side effects was a dream come true. I am healthier than i was 13 years ago. No relapses. I still can't believe it. And my first MRI after a year showed no new activity and one lesion actually disappeared.

Comment from: lanurse1, 45-54 on Treatment for less than 1 month (Patient) Published: November 25

They really downplay possible serious side effects. I have almost gone blind taking this. I developed Macular Edema and am now going broke going to 2 eye specialists. 1st case they have seen. Trying to have a rep call me back from the co. to tell me what long term side effects I will have was a joke I was told no one can help me. As a nurse I am so disappointed. I really thought that this drug would help my M.S. but it has just cost me a ton of $ and now they won't even let me take my Avonex because no one knows if this will make me worse. Now my M.S. is getting worse. I warn everyone I read the small print, was cleared to go on this med. Macular Edema is a serious and potentially devastating disease. Think twice about taking it. When your vision starts to blur don't think it is the M.S. I lost all vision in my right eye within 20 days of taking this med. Not worth it.

Related Reading: Edema | Avonex

Comment from: HELP, 55-64 on Treatment for less than 1 month (Patient) Published: August 19

I was diag over uyrs ago with MS with no treatment until n ow. The Gilenya sounded really great so I decided to gived it a try. Th week I had my first dose with no problems until I got home. I feel like a complete relapse has taken over my body. Thin gs where moving, I called my Gilenta support andc the informed me to contact my dr which I did and she informed me to stop taking it and get to my eye dr ASAP to get che checked. The vision side effect of Macular edema is not suppose to show up for 3 mths or longer. My eye dfr c ould not believe what he was seeing. My eyes where moving up and down so much he could n ot even do a good exam, said I was having rapid vertical mystagmus going on in b oth eyes. To sum it up I can not see very muc h at all along with tightness in my throat, heaveyness in my chest, baCK & feet. My walking is like I have a overhang , ear lobes feel like there is novacaine in them along with tingeling in my hands. I am a mess right now and dcont think I will go bavk o n this. Good luck to all that are trying it I guess my nervous system does not like it. I just want to be able to see, walk and feel things again.


Patient Comments are not a substitute for professional medical advice, diagnosis, or treatment. Never delay or disregard seeking professional medical advice from your physician or other qualified health provider because of something you have read on RxList. The opinions expressed in the comments section are of the author and the author alone. RxList does not endorse any specific product, service or treatment.

Alert If you think you have a medical emergency, call your doctor or 911 immediately.


Report Problems to the Food and Drug Administration

You are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.


Multiple Sclerosis

Get the latest treatment options.

advertisement
advertisement
Use Pill Finder Find it Now See Interactions

Pill Identifier on RxList

  • quick, easy,
    pill identification

Find a Local Pharmacy

  • including 24 hour, pharmacies

Interaction Checker

  • Check potential drug interactions
Search the Medical Dictionary for Health Definitions & Medical Abbreviations

NIH talks about Ebola on WebMD